Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 539, NWS Norman, OK

June 9, 2019Kingfisher County, Logan County, Oklahoma County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 9, 2019, 7:37 AM CDT for Kingfisher County, Logan County, Oklahoma County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2019, 7:37 AM CDT (12:37 UTC)
Expired
Jun 9, 2019, 8:15 AM CDT
In force
38 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Kingfisher County, OK, Logan County, OK, Oklahoma County, OK

The radar

The Norman radar (KTLX), 60 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 0.6 hours before the alert went out and 332 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2019-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 464 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2019-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
464 J/kg
Mixed-layer CIN
-473 J/kg
Mixed-layer LCL
1273 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:42 AM CDT, 55 minutes earlier.

Area forecast discussion, Jun 9, 6:42 AM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Norman OK
642 AM CDT Sun Jun 9 2019

.AVIATION...
TAFs 0912/1012...
A small cluster of strong to marginally severe storms are moving
southward across north central Oklahoma early this morning.
Additional development to the south is likely this morning, mainly
along and north of an outflow boundary. The storms will likely
impact at least PNC/OKC/OUN. Mainly VFR ceilings are expected
within and around the storms, but heavy rainfall could lower
visibility to below 3 miles. A strong cold front will also bring
a wind shift to all TAF sites by late afternoon.  Strong gusty
northerly winds can be expected behind the front, along with MVFR
ceilings. The wind should decrease during the evening and
overnight, and ceiling heights will increase to VFR.

&&

.PREV DISCUSSION... /issued 342 AM CDT Sun Jun 9 2019/

DISCUSSION...

MCS currently tracking southeastward across south-central Kansas
will be the main focus in the short term ahead of a
cold front that will cross the area today. Warm mid level
temperatures across western Oklahoma will likely keep convection
focused across the eastern half of the area as the MCS continues to
progress southward. Intensity has been trending downward over the
past hour or so and models suggest this trend may continue through
the morning as instability wanes. Still, isolated strong wind gusts will be possible as the
system treks across northeastern portions of the area. The line will
likely bring more heavy rainfall to already saturated soils so localized
flooding will also be a concern. Redevelopment of storms may occur
along and south of any outflow boundary left behind from morning
convection, most likely across southern Oklahoma this afternoon,
although the exact location and overall chance of redevelopment is
still uncertain at this time.

One thing that is certain is that the airmass behind the cold front
will be much cooler and drier than is normal for this time of year.
In fact, temperatures this afternoon may struggle to stay above 60
degrees across northwestern Oklahoma, which combined with a brisk
north wind and lingering cloud cover will likely make it feel rather
chilly. Wind speeds may approach wind advisory criteria across our
western zones but will hold off on an advisory for now as gusts over 40 mph
appear to be more isolated than common for today.

The drier airmass and cooler north winds will continue through Tuesday
keeping temperatures below average under continued northwest flow
aloft. Normally northwest flow this time of year would signal chances for
overnight MCS activity but with moisture being wiped out by the cold
front all the way to the Gulf of Mexico, any convection forming up
in Colorado or Kansas will likely struggle to maintain itself into
our area. Models do suggest some rain chances will return by Tuesday
night along another cold front but again the lack of moisture
suggests the severe threat will be minimal at this time.

By Thursday night into Friday moisture return and a strengthening
low level jet should bring slightly better chances for thunderstorm
activity, especially for western portions of the area. Uncertainty
then increases into next weekend as the latest GFS tries to stall a
cold front across the area with unsettled conditons while the ECM is
slower with the front leaving most of the area dry. Went with the
slower solution for now as the GFS is a major deviation from its
previous runs.

Ware

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  79  58  76  56 /  60  20   0  10
Hobart OK         81  57  77  57 /  20  20   0  10
Wichita Falls TX  89  62  78  59 /  30  30   0  10
Gage OK           70  49  75  54 /  20  10   0  10
Ponca City OK     77  55  77  56 /  70  10   0   0
Durant OK         89  64  79  60 /  40  30   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
Hazardous weather outlook, Jun 9, 4:08 AM CDT, 3 hours 29 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
408 AM CDT Sun Jun 9 2019

OKZ004>048-050>052-TXZ083>090-100915-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
408 AM CDT Sun Jun 9 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

.Thunderstorms...
A marginal risk for severe storms exists across northern and
central Oklahoma as a complex of storms moves across these areas
this morning. Strong gusty winds and perhaps small hail will be
possible with these storms. A slight risk for severe storms exists
across far southern Oklahoma and portions of western North Texas
as additional storms may develop this afternoon with a risk for
damaging winds and large hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
There are low thunderstorm chances Monday
through Friday of next week. Severe weather is not expected.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 9, 5:42 AM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
542 AM CDT Sun Jun 9 2019

OKZ006-007-091115-
Alfalfa OK-Grant OK-
542 AM CDT Sun Jun 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR northern Alfalfa and northwestern
Grant Counties Until 615 AM CDT...

AT 538 AM CDT, a strong thunderstorm was located 5 miles north of
Amorita, moving southeast at 35 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3676 9765 3676 9834 3698 9855 3700 9854
      3700 9778
TIME...MOT...LOC 1038Z 319DEG 31KT 3700 9829

Ware
Special weather statement, Jun 9, 6:15 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
615 AM CDT Sun Jun 9 2019

OKZ006-007-012-091145-
Garfield OK-Alfalfa OK-Grant OK-
615 AM CDT Sun Jun 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Garfield...
southeastern Alfalfa and southwestern Grant Counties Until 645 AM
CDT...

AT 611 AM CDT, a strong thunderstorm was located 4 miles northeast of
Great Salt Plains Lake, moving southeast at 35 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

Locations impacted include...
Medford, Pond Creek, Kremlin, Jet, Nash, Hillsdale, Jefferson and
Great Salt Plains Lake.

LAT...LON 3661 9834 3688 9824 3685 9769 3648 9776
TIME...MOT...LOC 1111Z 319DEG 31KT 3677 9812

Ware
Special weather statement, Jun 9, 6:23 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
623 AM CDT Sun Jun 9 2019

OKZ006-011-012-091200-
Major OK-Garfield OK-Alfalfa OK-
623 AM CDT Sun Jun 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Major...western
Garfield and southeastern Alfalfa Counties Until 700 AM CDT...

AT 621 AM CDT, a strong thunderstorm was located near Goltry, moving
east at 30 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

Locations impacted include...
Enid, Helena, Waukomis, Lahoma, Ringwood, Drummond, Goltry, Meno,
Carrier, Vance Air Force Base and North Enid.

LAT...LON 3643 9838 3662 9833 3650 9780 3622 9792
TIME...MOT...LOC 1121Z 285DEG 24KT 3651 9821

Ware
Special weather statement, Jun 9, 7:05 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
705 AM CDT Sun Jun 9 2019

OKZ011-012-018-091230-
Major OK-Garfield OK-Kingfisher OK-
705 AM CDT Sun Jun 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Major...southwestern
Garfield and northern Kingfisher Counties Until 730 AM CDT...

AT 701 AM CDT, a strong thunderstorm was located 4 miles northwest of
Bison, moving southeast at 30 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Heavy rain can lead to reduced visibility...

LAT...LON 3620 9761 3616 9765 3616 9767 3615 9768
      3593 9793 3614 9821 3617 9821 3617 9825
      3620 9829 3644 9812
TIME...MOT...LOC 1201Z 306DEG 26KT 3622 9796

SIX
Special weather statement, Jun 9, 7:24 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
724 AM CDT Sun Jun 9 2019

OKZ012-018-019-025-091315-
Garfield OK-Kingfisher OK-Oklahoma OK-Logan OK-
724 AM CDT Sun Jun 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Garfield...eastern
Kingfisher...northeastern Oklahoma and Logan Counties Until 815 AM
CDT...

AT 720 AM CDT, a strong thunderstorm was located 6 miles west of
Lovell, moving southeast at 40 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Guthrie, Kingfisher, Hennessey, Crescent, Cashion, Dover, Cedar
Valley, Marshall, Mulhall, Cimarron City, Fairmont, Meridian,
Douglas, Lovell, Seward and Navina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3617 9746 3602 9735 3599 9735 3600 9734
      3572 9714 3573 9791 3608 9799 3638 9768
TIME...MOT...LOC 1220Z 310DEG 34KT 3604 9775

03

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 5:42 AM CDTSpecial Weather StatementOUNGrant33 min
Jun 9, 6:15 AM CDTSpecial Weather StatementOUNGrant30 min
Jun 9, 6:23 AM CDTSpecial Weather StatementOUNGarfield37 min
Jun 9, 7:05 AM CDTSpecial Weather StatementOUNKingfisher25 min
Jun 9, 7:12 AM CDTAreal Flood AdvisoryOUNAlfalfa, Garfield, Grant, Major3 hr
Jun 9, 7:24 AM CDTSpecial Weather StatementOUNKingfisher, Logan51 min
Jun 9, 7:42 AM CDTAreal Flood AdvisoryOUNBlaine, Garfield, Kingfisher, Logan, Major, Noble and 1 more3 hr
Jun 9, 7:48 AM CDTSpecial Weather StatementOUNOklahoma42 min
Jun 9, 7:51 AM CDTFlash Flood WarningOUNGarfield, Kingfisher, Logan, Major3 hr
Jun 9, 7:55 AM CDTAreal Flood AdvisoryOUNCanadian, Kingfisher, Oklahoma3 hr
Jun 9, 7:56 AM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Oklahoma49 min
Jun 9, 8:11 AM CDTFlash Flood WarningOUNCanadian, Kingfisher, Logan, Oklahoma3 hr
Jun 9, 8:23 AM CDTSevere Thunderstorm WarningOUNOklahoma52 min
Jun 9, 8:28 AM CDTAreal Flood AdvisoryOUNBlaine, Canadian, Kingfisher3 hr
Jun 9, 8:28 AM CDTSpecial Weather StatementOUNCanadian32 min
Jun 9, 8:37 AM CDTSevere Thunderstorm WarningOUNCleveland, Oklahoma38 min
Jun 9, 8:41 AM CDTSevere Thunderstorm WarningOUNCleveland, Lincoln, Oklahoma, Pottawatomie24 min
Jun 9, 8:42 AM CDTFlash Flood WarningOUNCanadian, Kingfisher3 hr
Jun 9, 8:45 AM CDTAreal Flood AdvisoryOUNCleveland, Oklahoma3 hr
Jun 9, 8:45 AM CDTSpecial Weather StatementOUNCanadian30 min
Jun 9, 8:59 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain46 min
Jun 9, 9:04 AM CDTFlash Flood WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma116 min
Jun 9, 9:12 AM CDTSevere Thunderstorm WarningOUNCleveland, Pottawatomie48 min
Jun 9, 9:15 AM CDTSpecial Weather StatementOUNGrady, McClain30 min
Jun 9, 9:24 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain36 min
Jun 9, 9:32 AM CDTAreal Flood AdvisoryOUNCleveland, Garvin, Grady, McClain3 hr
Jun 9, 9:39 AM CDTAreal Flood AdvisoryOUNGarvin, McClain, Pontotoc, Pottawatomie, Seminole4 hr
Jun 9, 9:44 AM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, Grady, McClain, Murray, Pontotoc and 3 more61 min
Jun 9, 9:47 AM CDTFlash Flood WarningOUNCleveland, McClain118 min
Jun 9, 9:49 AM CDTSpecial Weather StatementOUNGrady26 min
Jun 9, 9:57 AM CDTSpecial Weather StatementOUNMurray33 min
Jun 9, 10:13 AM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Marshall, Murray47 min
Jun 9, 10:17 AM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Johnston, Murray, Pontotoc, Stephens43 min
Jun 9, 10:29 AM CDTFlash Flood WarningOUNCarter, Garvin, McClain, Murray, Stephens4 hr
Jun 9, 10:43 AM CDTAreal Flood WarningOUNGarfield, Kingfisher, Logan, Major3 hr
Jun 9, 10:52 AM CDTAreal Flood AdvisoryOUNAtoka, Bryan, Carter, Coal, Johnston, Love and 3 more5 hr
Jun 9, 10:52 AM CDTSevere Thunderstorm WarningOUNCarter, Coal, Jefferson, Johnston, Love, Marshall and 3 more68 min
Jun 9, 10:58 AM CDTAreal Flood WarningOUNCanadian, Cleveland, Kingfisher, McClain, Oklahoma3 hr
Jun 9, 11:05 AM CDTSpecial Weather StatementOUNBryan25 min
Jun 9, 11:25 AM CDTFlash Flood WarningOUNCarter, Johnston, Love, Marshall, Murray3 hr
Jun 9, 11:57 AM CDTSevere Thunderstorm WarningOUNBryan, Love, Marshall25 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.